MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CLINICAL CHEMISTRY

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CLINICAL CHEMISTRY
Catalog Number 6802413
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected sodium result was obtained from a single patient sample processed using vitros chemistry products sodium (na+) slides lot 4264-1144-6695 on a vitros 5600 integrated system.Patient sample result of >250 mmol/l vs an expected result of 126.8 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected patient sample result was not reported outside of the laboratory.There has been no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 611147.
 
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, higher than expected sodium result was obtained from a single patient sample processed using vitros chemistry products sodium (na+) slides lot 4264-1144-6695 on a vitros 5600 integrated system.The assignable cause of the event is an instrument related issue.An ortho field engineer completed service actions on the vitros 5600 system which included dispense blade adjustments, metering adjustments, inspecting and cleaning the incubator and verifying the electrolyte reference fluid alignment.A post service diagnostic precision test performed on the instrument yielded results that were within ortho acceptable guidelines.Additionally, a review of e-connectivity data did not identify any further non-reproducible, higher than expected vitros na+ patient sample results for the customer since service actions were performed on the vitros 5600 system.

Brand Name
VITROS 5600 INTEGRATED SYSTEM
Common Device Name
CLINICAL CHEMISTRY
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22320281
Report Number1319681-2025-00030
Device Sequence Number18398113
Product Code JJE
UDI-Device Identifier10758750002740
UDI-Public(01)10758750002740(11)210319
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802413
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Initial Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown